Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 12, 2012, 4:39 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2012, 4:39 PM CDT (21:39 UTC)
- Expired
- May 12, 2012, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
246
WGUS54 KJAN 122139
FFWJAN
MSC061-101-123-129-130030-
/O.NEW.KJAN.FF.W.0051.120512T2139Z-120513T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SAT MAY 12 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MORTON...FOREST...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 730 PM CDT
* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM BRAXTON TO SHIVERS
...MOVING NORTHEAST AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON
THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST THREE
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOMEWOOD...PULASKI...FORKVILLE...BRANCH...HILLSBORO...STEELE...
LAWRENCE...ROBERTS...DUFFEE...GARLANDVILLE...BURNS...DECATUR AND
CONEHATTA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 8975 3251 8892 3223 8892 3205 8921
3200 8964
$$
MRM1 follow-up statement
894
WGUS74 KJAN 122237
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT SAT MAY 12 2012
MSC061-101-123-129-130030-
/O.CON.KJAN.FF.W.0051.000000T0000Z-120513T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-SCOTT MS-NEWTON MS-JASPER MS-
537 PM CDT SAT MAY 12 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN JASPER...NEWTON...SCOTT AND NORTHERN SMITH COUNTIES...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR POLKVILLE TO
MARTINVILLE. THE STORMS WERE MOVING NORTHEAST AT 25 MPH. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PULASKI...FORKVILLE...BRANCH...HILLSBORO...STEELE...LAWRENCE...
STRATTON...DUFFEE...MORTON...FOREST...DECATUR AND CONEHATTA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 8975 3251 8892 3223 8892 3205 8921
3200 8964
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:00 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 12, 3:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SAT MAY 12 2012 ...SOME STRONGER STORMS POSSIBLE ACROSS PORTIONS OF THE SOUTH AND EAST THROUGH THIS EVENING... .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) THE PRIMARY CONCERNS WILL BE THE STRONG TO ISOLATED SEVERE STORM POTENTIAL FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING FOR AREAS GENERALLY SOUTHEAST OF A LINE FROM DEKALB TO BROOKHAVEN. THE PRIMARY RISK WILL BE GUSTY WINDS OF 50 TO 60 MPH WITH AN ISOLATED TORNADO OR TWO POSSIBLE. THIS FOLLOWED BY THE CHANCE OF RAIN FOR SUNDAY ENDING SUNDAY EVENING AS THE SHORTWAVE DEPARTS FROM THE REGION. THE LAST CONCERN WILL BE POPS AND TEMPS. LATEST SATELLITE IMAGERY SHOWED AN UPPER DISTURBANCE MOVING EAST ACROSS THE ARKLATEX REGION. THERE WAS WAS UPPER JET DYNAMICS WHICH PUT THE SOUTHERN AREA IN THE LEFT FRONT QUAD OF THE UPPER JET. LIX 18Z SOUNDING STILL SHOWED SOME GOOD MIDLEVEL DRYING AND DCAPE OF AROUND 1100. STILL SHOWED SOME GOOD FLOW OF 15 TO 30 KNOTS IN THE LOW TO MID LEVELS. VISIBLE IMAGERY SHOWED SOME BREAKS IN THE CLOUD COVER...WHICH WAS AIDING IN STRONG THUNDERSTORM DEVELOPMENT ON RADAR IN THE EAST/SOUTHEAST. A FEW WARNINGS HAVE BEEN ISSUED. EXPECT THIS TREND TO CONTINUE THROUGH THIS EVENING. SO WILL KEEP HIGH POPS FOR THIS EVENING...MAINLY ACROSS THE EAST OF THE MS RIVER. THE UPPER SHORTWAVE/ASSOCIATED SURFACE FRONT WILL MOVE INTO THE REGION FOR TONIGHT. EXPECT THE INSTABILITY WILL WEAKEN AS THE DISTURBANCE WEAKENS OVERNIGHT. SO IT SHOULD BECOME JUST ALL SHOWERS BY MIDNIGHT. THERE MAY BE A FEW RUMBLES OF THUNDER IN THE EAST...BUT NOT ENOUGH TO PUT IN THE GRIDS AFTER MIDNIGHT. LOWS WILL RANGE FROM THE NEAR 60 NORTHWEST TO MIDDLE 60S SOUTHEAST. FOR SUNDAY THE SHORTWAVE/SURFACE FRONT WILL CROSS THE REGION. THERE WILL BE ENOUGH INSTABILITY FOR SOME CONVECTION. THE BEST CHANCE OF CONVECTION WILL BE IN THE EAST AS THE SYSTEM CONTINUES TO WEAKEN. NOT LOOKING FOR ANY STRONG STORMS ON SUNDAY AS THIS TIME. HIGHS WILL RANGE FROM THE MIDDLE 70S TO THE LOWER 80S. WENT CLOSE TO MAV GUIDANCE. FOR SUNDAY NIGHT THE SYSTEM WILL BE EXITING THE REGION. EXPECT ONLY ISOLATED CONVECTION IN THE EAST IN THE EARLY EVENING BEFORE LOSING ITS INSTABILITY BY SUNSET. THE RAINS WILL EXIT THE REGION BY MIDNIGHT. FOR MONDAY INTO MONDAY NIGHT EXPECT DRY CONDITIONS AS WE GO INTO A DRY WESTERLY FLOW. ANOTHER SHORT WAVE WILL BE APPROACHING THE REGION FROM THE WEST ON MONDAY NIGHT. HIGHS ON MONDAY WILL BE FROM THE UPPER 70S TO THE LOWER 80S. WENT CLOSE TO GMOS GUIDANCE. LOWS MONDAY NIGHT WILL BE FROM THE MIDDLE 50S TO AROUND 60. /17/ LONG TERM...(TUESDAY THROUGH SATURDAY) UPPER TROUGH WILL PUSH ACROSS THE REGION ON TUESDAY...BUT MOST OF THE ASSOCIATED ENERGY WAS PUSHED SOUTH OF THE REGION FOR TUESDAY AND TUESDAY NIGHT. ALSO SURFACE HIGH PRESSURE RIDGING AND LITTLE MOISTURE WITH PWATS AROUND AN INCH WILL LIMIT ANY PRECIPITATION AS THE UPPER TROUGH SWINGS ACROSS THE AREA TUESDAY. THE ECMWF IS SLOWER MOVING THE UPPER TROUGH ACROSS THE AREA...BUT BOTH MODELS KEEP THE BEST MOISTURE WEST AND SOUTH OF THE AREA AND KEEP THINGS MAINLY DRY FOR THE ARKLAMISS. PWATS WILL FALL BELOW AN INCH ON TUESDAY AS HIGH PRESSURE RIDGING CONTINUES TO BUILD IN. HIGH PRESSURE RIDGING AT THE SURFACE AND ALOFT WILL PREVAIL BY WEDNESDAY ALONG WITH WARMING TEMPERATURES. H500 HEIGHTS CONTINUE TO INCREASE THROUGH THE END OF THE WEEK WITH TEMPS UP NEAR 90 BY FRIDAY AND SATURDAY ALONG WITH THE DRY CONDITIONS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD...BUT DID WARM TEMPS A BIT LATE IN THE PERIOD...LEANING TOWARDS THE ECMWF WHICH INDICATES A STRONGER UPPER RIDGE FRI/SAT. /15/ && .AVIATION...THE AREA OF RAIN/STORMS ACROSS AREA WILL CONTINUE INTO THE EVENING HOUR. WIDESPREAD MVFR CONDITIONS AND AREAS OF IFR IN SHRA/TSRA WILL DOMINATE THIS AFTERNOON AND EARLY TONIGHT. EXACT TIMING OF THE IFR CONDITIONS WILL BE DIFFICULT...HOWEVER THE RISK FOR SHRA/TSRA REMAINS QUITE HIGH THROUGH AT LEAST 15Z SUNDAY WHEN A FRONT SHOULD BE SWEEPING THROUGH THE REGION. MEANWHILE...NELY TO SELY SURFACE WINDS SHOULD PREVAIL AT 7-12KTS UNTIL SHIFTING NNWLY DURING SUNDAY MORNING 10-15KTS./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 79 59 81 / 76 19 14 5 MERIDIAN 64 79 59 81 / 83 33 18 7 VICKSBURG 62 79 57 82 / 64 18 11 4 HATTIESBURG 66 84 62 83 / 72 32 20 13 NATCHEZ 62 79 59 82 / 45 18 12 6 GREENVILLE 62 80 58 81 / 56 18 8 4 GREENWOOD 64 78 57 80 / 71 20 10 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/40/CME/15/
Hazardous weather outlook, May 12, 2:49 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT SAT MAY 12 2012 LAZ026-MSZ043>046-048>066-072>074-132000- CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 249 PM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY STORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AND PRODUCE LOCALLY HEAVY RAINFALL. DUE TO SEVERAL ROUNDS OF STORM ACTIVITY...1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN 3 PM AND MIDNIGHT TONIGHT. IN ADDITION TO HEAVY RAINFALL...SOME STRONG STORMS WILL BE POSSIBLE FROM MID AFTERNOON UNTIL 9 PM. THE MAIN RISK FROM THE STRONGEST STORMS WILL BE GUSTY WINDS OF 50-60 MPH. ALSO THERE WILL ALSO BE A POSSIBLE BRIEF TORNADO OR TWO. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ026>033-036>039-042-047-132000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN- 249 PM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY STORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AND PRODUCE LOCALLY HEAVY RAINFALL. DUE TO SEVERAL ROUNDS OF STORM ACTIVITY...1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. MOST OF THE HEAVY RAIN WILL OCCUR BETWEEN 3 PM AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034-035-040- 041-132000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 249 PM CDT SAT MAY 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, May 12, 3:15 PM CDT, 1 hour 24 minutes before
MSZ054-055-122115-
SIMPSON MS-COPIAH MS-
315 PM CDT SAT MAY 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SAT MAY 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 5 MILES EAST OF GALLMAN AT 314 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COPIAH AND NORTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3179 9036 3196 9043 3206 9021 3205 8996
3191 8989
TIME...MOT...LOC 2014Z 249DEG 16KT 3191 9029
19Special weather statement, May 12, 3:20 PM CDT, 1 hour 19 minutes before
MSZ050-051-056-057-122120-
SMITH MS-SCOTT MS-NEWTON MS-JASPER MS-
320 PM CDT SAT MAY 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT SAT MAY 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
5 MILES SOUTHWEST OF ROBERTS AT 320 PM CDT...MOVING NORTHEAST AT 30
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN JASPER...NEWTON...SOUTHEASTERN SCOTT AND
EXTREME NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3208 8927 3213 8933 3222 8932 3223 8940
3258 8903 3258 8892 3234 8892
TIME...MOT...LOC 2020Z 225DEG 25KT 3221 8926
19Local storm report, May 12, 3:43 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SAT MAY 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 4 N LAUREL 31.75N 89.14W
05/12/2012 JONES MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE DOWN IN SHADY GROVE.
&&
27Special weather statement, May 12, 3:51 PM CDT, 48 minutes before
MSZ054-055-122150-
SIMPSON MS-COPIAH MS-
351 PM CDT SAT MAY 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT SAT MAY 12 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTHWEST OF CRYSTAL SPRINGS TO 3
MILES SOUTH OF GLANCY AT 351 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN COPIAH AND WESTERN SIMPSON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3170 9062 3196 9046 3205 9054 3205 8995
3196 8987 3176 8999 3175 9014 3171 9025
3170 9026
TIME...MOT...LOC 2051Z 268DEG 17KT 3203 9041 3196 9035
3178 9046
19Local storm report, May 12, 3:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT SAT MAY 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 4 N LAUREL 31.75N 89.14W
05/12/2012 JONES MS EMERGENCY MNGR
THERE WAS SHINGLE DAMAGE AND TREES DOWN ON SLEEPY HOLLOW
ROAD IN SHADY GROVE.
&&
27Special weather statement, May 12, 4:11 PM CDT, 28 minutes before
MSZ046-051-052-122210-
NEWTON MS-LAUDERDALE MS-KEMPER MS-
411 PM CDT SAT MAY 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT MAY 12 2012
...STRONG STORMS MOVING NORTHEAST THROUGH MEEHAN INTO MERIDIAN...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER NELLIEBURG AND
MEEHAN AT 409 PM CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS AS
THEY CROSS THE MERIDIAN PROPER AREA THROUGH 500 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN KEMPER...LAUDERDALE AND SOUTHEASTERN NEWTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3259 8838 3251 8839 3226 8875 3223 8905
3242 8912 3274 8849 3260 8837
TIME...MOT...LOC 2109Z 241DEG 21KT 3241 8881
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:35 AM CDT | Special Weather Statement | JAN | Claiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more | 25 min |
| May 12, 10:01 AM CDT | Special Weather Statement | JAN | Attala, Copiah, Hinds, Holmes, Leake, Madison and 2 more | 54 min |
| May 12, 10:29 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 56 min |
| May 12, 10:41 AM CDT | Flash Flood Warning | JAN | Madison | 2 hr |
| May 12, 11:09 AM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Grenada, Leake, Montgomery | 56 min |
| May 12, 11:25 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 50 min |
| May 12, 12:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| May 12, 1:06 PM CDT | Special Weather Statement | JAN | Lowndes, Neshoba, Newton, Noxubee, Oktibbeha, Scott and 1 more | 84 min |
| May 12, 1:32 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| May 12, 1:44 PM CDT | Special Weather Statement | JAN | Jasper | 56 min |
| May 12, 1:49 PM CDT | Special Weather Statement | JAN | Lamar | 61 min |
| May 12, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 49 min |
| May 12, 2:10 PM CDT | Tornado Warning | JAN | Simpson, Smith | 30 min |
| May 12, 2:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 37 min |
| May 12, 2:43 PM CDT | Special Weather Statement | JAN | Newton | 47 min |
| May 12, 3:15 PM CDT | Special Weather Statement | JAN | Simpson | 60 min |
| May 12, 3:20 PM CDT | Special Weather Statement | JAN | Newton | 60 min |
| May 12, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 61 min |
| May 12, 3:51 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 59 min |
| May 12, 3:56 PM CDT | Tornado Warning | JAN | Simpson | 51 min |
| May 12, 4:11 PM CDT | Special Weather Statement | JAN | Lauderdale | 59 min |
| May 12, 4:49 PM CDT | Special Weather Statement | JAN | Simpson | 61 min |
| May 12, 5:15 PM CDT | Special Weather Statement | JAN | Kemper | 60 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.